Skip to Content

Student Health Services

Dangers of Vaping

In recent months there has been a significant increase in lung injuries reported across the country due to e-cigarette or vaping use.

According to the CDC, “as of October 1, 2019, 1,080 lung injury and 18 death cases have been reported to the CDC from 48 states and 1 U.S. territory.” All patients reported a history of using e-cigarette, or vaping products, many of those containing THC (tetrahydrocannabinol), CBD (cannabinol) or nicotine.

If you have recently vaped, seek medical attention immediately if you have any of the following symptoms:

  • Coughing, shortness of breath or chest pain
  • Nausea, vomiting or diarrhea
  • Fatigue, fever or abdominal pain

Some patients have reported their symptoms took time to develop over a few days, while others developed over several weeks. If you need medical attention, make an appointment on MyHealthSpace or call 803-777-3175.

The latest CDC investigation suggests most patients who are experiencing lung injuries vaped products containing THC, but no product, substance or device has been linked to all cases. The CDC recommends refraining from using e-cigarette products, specifically substances containing THC. If you choose to continue vaping, it is recommended you not buy products off the street or modify or add additional substances to the products.

If you would like to quit and need additional resources, contact Student Wellness and Prevention at 803-777-8283 or 803-777-6518. Students can also contact the Quit for Keeps Program quit- line at 1-800-QUIT-NOW. 

 


Challenge the conventional. Create the exceptional. No Limits.

©